Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 23, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 10, 2011, 8:40 AM EDT for Hancock County, Wood County, Ohio. It was in force for 50 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 8:40 AM EDT (12:40 UTC)
- Expired
- May 10, 2011, 9:30 AM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Hancock County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 148 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:53 AM EDT | HAIL 1 | Van Buren, OH | |
| May 10, 9:02 AM EDT | HAIL 0.75 | Van Buren, OH | |
| May 10, 9:05 AM EDT | HAIL 0.88 | 2 N Findlay, OH | |
| May 10, 9:18 AM EDT | HAIL 0.75 | Arcadia, OH | |
| May 10, 9:20 AM EDT | HAIL 1.25 | 1 E Findlay, OH | HAIL MEASURED ONE INCH TO ONE AND A QUARTER INCH. |
| May 10, 9:25 AM EDT | HAIL 1.75 | Vanlue, OH | 1 1/2 IN - 1 3/4 IN HAIL |
| May 10, 9:28 AM EDT | HAIL 1 | Vanlue, OH | |
| May 10, 9:28 AM EDT | HAIL 2 | Vanlue, OH | |
| May 10, 9:35 AM EDT | HAIL 0.75 | Findlay, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -487 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
076
WUUS51 KCLE 101240
SVRCLE
OHC063-173-101330-
/O.NEW.KCLE.SV.W.0023.110510T1240Z-110510T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
840 AM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HANCOCK COUNTY IN NORTHWEST OHIO
SOUTHERN WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 930 AM EDT
* AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH BALTIMORE...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FINDLAY...
VAN BUREN...
ARCADIA...
VANLUE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4127 8372 4118 8342 4101 8342 4099 8344
4099 8346 4096 8346 4090 8350 4090 8352
4087 8352 4085 8353 4109 8385
TIME...MOT...LOC 1240Z 295DEG 18KT 4115 8366
$$
LAPLANTE4 follow-up statements
795
WWUS51 KCLE 101248
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
848 AM EDT TUE MAY 10 2011
OHC063-173-101330-
/O.CON.KCLE.SV.W.0023.000000T0000Z-110510T1330Z/
HANCOCK OH-WOOD OH-
848 AM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR SOUTHERN WOOD AND NORTHEASTERN HANCOCK COUNTIES...
AT 843 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR VAN BUREN...OR 7 MILES NORTH OF FINDLAY...MOVING SOUTHEAST AT 20
MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ARCADIA
AND VANLUE.
LAT...LON 4127 8372 4118 8342 4101 8342 4099 8344
4099 8346 4096 8346 4090 8350 4090 8352
4087 8352 4085 8353 4109 8385
TIME...MOT...LOC 1248Z 295DEG 18KT 4113 8361
$$
FITZ480
WWUS51 KCLE 101300
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
900 AM EDT TUE MAY 10 2011
OHC063-173-101330-
/O.CON.KCLE.SV.W.0023.000000T0000Z-110510T1330Z/
HANCOCK OH-WOOD OH-
900 AM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR SOUTHERN WOOD AND NORTHEASTERN HANCOCK COUNTIES...
AT 853 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ARCADIA...OR 6 MILES NORTHEAST OF
FINDLAY...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ARCADIA
AND VANLUE.
LAT...LON 4127 8372 4118 8342 4101 8342 4099 8344
4099 8346 4096 8346 4090 8350 4090 8352
4087 8352 4085 8353 4109 8385
TIME...MOT...LOC 1300Z 295DEG 18KT 4110 8354
$$
FITZ654
WWUS51 KCLE 101314
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
914 AM EDT TUE MAY 10 2011
OHC063-173-101330-
/O.CON.KCLE.SV.W.0023.000000T0000Z-110510T1330Z/
HANCOCK OH-WOOD OH-
914 AM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR SOUTHERN WOOD AND NORTHEASTERN HANCOCK COUNTIES...
AT 906 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ARCADIA...OR 7 MILES SOUTHWEST OF
FOSTORIA...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....
LAT...LON 4127 8372 4118 8342 4101 8342 4099 8344
4099 8346 4096 8346 4090 8350 4090 8352
4087 8352 4085 8353 4109 8385
TIME...MOT...LOC 1314Z 295DEG 18KT 4107 8346
$$
FITZ558
WWUS51 KCLE 101328
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
928 AM EDT TUE MAY 10 2011
OHC063-173-101338-
/O.EXP.KCLE.SV.W.0023.000000T0000Z-110510T1330Z/
HANCOCK OH-WOOD OH-
928 AM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WOOD AND NORTHEASTERN
HANCOCK COUNTIES EXPIRES AT 930 AM EDT...
LAT...LON 4127 8372 4118 8342 4101 8342 4099 8344
4099 8346 4096 8346 4090 8350 4090 8352
4087 8352 4085 8353 4109 8385
TIME...MOT...LOC 1328Z 295DEG 18KT 4104 8338
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:54 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 10, 6:54 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 654 AM EDT TUE MAY 10 2011 .SYNOPSIS... A RIDGE OF HIGH PRESSURE OVER THE AREA WILL BEGIN TO SLOWLY DRIFT OFF TO THE EAST TODAY. THIS WILL ALLOW A WARM FRONT OVER INDIANA TO MOVE INTO SOUTHWEST OHIO WHERE IT WILL STALL FOR A COUPLE DAYS. THIS FRONT WILL EVENTUALLY LIFT NORTHEAST ACROSS THE LOCAL AREA LATE THURSDAY INTO FRIDAY AS AN AREA OF LOW PRESSURE HEADS EAST OUT OF THE PLAINS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A RIDGE OF HIGH PRESSURE REMAINS OVER THE EASTERN PORTION OF THE FORECAST AREA. REGIONAL RADAR CONTINUES TO SHOW SHOWERS AND A FEW THUNDERSTORMS MOVING THIS WAY FROM WI AND LOWER MI. THIS ACTIVITY HAS BEEN DIMINISHING AS IT MOVES INTO THE RIDGE AND VERY DRY LOW LEVELS. EXPECT ADDITIONAL WAVES OF PRECIPITATION TO FOLLOW THE LOW LEVEL THICKNESS CONTOURS FROM WI INTO THE AREA TODAY. THIS PRECIP WILL HAVE A HARD TIME OVERCOMING THE DRY EASTERLY FLOW EXPECTED. STILL...WILL NEED TO HANG ON TO CHANCE WORDING FOR AT LEAST THE WEST HALF OF THE AREA TODAY. 850 MB TEMPS EXPECTED TO WARM 2 TO 4 DEGREES TODAY. SO EVEN WITH A FEW MORE CLOUDS THEN YESTERDAY... HIGHS SHOULD BE A COUPLE TO A FEW DEGREES WARMER THAN MONDAY. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... PRECIP CHANCES WILL CONTINUE TO BE A CHALLENGE DURING THE PERIOD. A WARM FRONT WILL MOVE INTO SW OH LATER TODAY AND THEN MOVE LITTLE THROUGH THURSDAY. THIS WILL RESULT IN CONTINUING SMALL CHANCES FOR PRECIP IN THE WEST. 00Z MODELS ACTUALLY SHOW THE 700MB RIDGE MOVING BACK WEST ON WEDNESDAY WHICH MEANS IT MAY BE THE DRIEST DAY OF THE WEEK. THE RIDGE WILL BE BACK ON THE MOVE TO THE EAST BY THURSDAY WITH INCREASING PRECIP CHANCES POSSIBLE AS THE FRONT FINALLY STARTS TO MOVE OUR WAY. THE BEST CHANCES FOR PRECIP WILL PROBABLY BE FRIDAY INTO FRIDAY NIGHT. BY THAT TIME A SURFACE LOW MOVING EAST OF THE PLAINS WILL BEGIN TO INFLUENCE THE WEATHER OVER THE AREA. THE NEXT COUPLE OF DAYS WILL HAVE LARGE MOISTURE CONTRASTS ACROSS THE AREA WITH SURFACE DEWPOINTS IN THE 40S IN NW PA WITH LOWER 60S POSSIBLE TOWARD KMNN AND KFDY. WEDNESDAY AND THURSDAY WILL BE SOME OF THE WARMEST DAYS OF THE YEAR SO FAR WITH 80S POSSIBLE IN MANY AREAS. FRIDAY WILL BE COOLER BECAUSE OF MORE CLOUDS AND PRECIP. && .LONG TERM /SATURDAY THROUGH MONDAY/... MODELS CONTINUE TO SHOW AN UPPER LOW STALLING ACROSS THE OHIO VALLEY THROUGH THE WEEKEND AND EARLY NEXT WEEK. WILL HAVE CHANCE POPS AND PLENTY OF CLOUDS THROUGH THE LONG TERM PERIOD. TEMPS NEAR TO ABOVE NORMAL SATURDAY AND SUNDAY DROPPING TO SLIGHTLY BELOW NORMAL BY EARLY NEXT WEEK. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... HIGH PRESSURE ALOFT ACROSS AND JUST WEST OF THE AREA WITH MID AND UPPER LEVEL MOISTURE AND INSTABILITY SPILLING EAST OVER THE RIDGE AXIS INTO SRN LWR MICHIGAN AND INTO NRN OHIO. CONVECTION TO OUR WEST AND NORTHWEST WILL LIKELY CONTINUE TO DROP ESE INTO THE AREA THROUGH THE MORNING HOURS. WILL CARRY VCTS OR A TEMPO GROUP FOR SHWRS AND TSTMS TOL FDY MFD AND CLE. BEST INSTABILITY THIS AFTERNOON WILL BE SOUTHWEST OF THE AREA HOWEVER WILL LIKELY CONTINUE TO HAVE SCATTERED STORMS MOVE INTO THE AREA WITH THE LIKELY AREA WEST. LAKE BREEZE SHOULD WOULD ITS WAY INTO KCLE AND KERI EARLY/MID AFTERNOON. GUIDANCE SUGGESTS MVFR AND POSSIBLE IFR IN FOG WEST TONIGHT IN VICINITY OF THE WARM FRONT. WILL GO AHEAD AND BRING THIS INTO FDY TOL AND MFD BUT NOT ANY FURTHER EAST. .OUTLOOK...NON VFR POSSIBLE WEST HALF OF THE REGION WED AND THEN WIDESPREAD ACROSS THE AREA THU THROUGH SAT. && .MARINE... PREDOMINANT EAST FLOW ACROSS LAKE ERIE TODAY THROUGH FRIDAY...TURNING SOUTH TO SOUTHEAST SATURDAY AS SLOW MOVING LOW PRESSURE MOVES TO THE MIDWEST. NO HEADLINES EXPECTED THROUGH THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, May 10, 6:54 AM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 654 AM EDT TUE MAY 10 2011 LEZ142>146-162>166-OHZ003-006>011-017>021-027>031-036>038-047-111100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-SUMMIT- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX- 654 AM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS WESTERN LAKE ERIE AND NORTHWEST AND NORTH CENTRAL OHIO TODAY. A FEW OF THE STRONGER THUNDERSTORMS COULD BRIEFLY BECOME SEVERE. HAIL IS THE MAIN SEVERE WEATHER THREAT TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-147>149-167>169-OHZ012>014-022-023-032-033-089-PAZ001>003- 111100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA- ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA- ASHTABULA INLAND-PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 654 AM EDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:12 AM EDT | Severe Thunderstorm Warning | CLE | Seneca, Wyandot | 48 min |
| May 10, 4:47 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 43 min |
| May 10, 4:53 PM EDT | Special Marine Warning | CLE | 82 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.